Home / Regular Issue / JTAS Vol. 6 (1) Apr. 1983 / PERT-0174-1983


An Efficient Maximum Likelihood Solution in Normal Model having Constant but Unknown Coefficients of Variation

Mohd. Nawi Abd-Rahman and Thomas M. Ghrig

Pertanika Journal of Tropical Agricultural Science, Volume 6, Issue 1, April 1983

Keywords: Coefficient of variation: Maximum likelihood procedure; Monte Carlo evaluations; Efficient estimators; Asymptotic relative efficiencies

Published on:

A number of independent normal populations having constant but unknown coefficients of variation are considered. The model is of more general form. There is no restriction on the number of groups and the sample size in each group may differ from one another. An efficient method of solutions based on the maximum likelihood procedure is developed. The maximum likelihood equations are reduced to a single equation. This results in numerically exact solutions. Monte Carlo evaluations are studied. Examples from the literature are taken to illustrate the method. The estimators for the means are shown to be asymptotically more efficient than the ordinary means. The asymptotic relative efficiency increases as the relative sample size increases.

ISSN 1511-3701

e-ISSN 2231-8542

Article ID


Download Full Article PDF

Share this article

Recent Articles